Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

131 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Swallowed anesthetic during root canal treatment. Nausea. Chances of complications?

I had a root canal finished today I have no pain but I did swallow a little bit of that anesthesia well I think it was that it tasted very bitter and now Im feelin nauseous! and Im looking online for information and Im seeing that there could be alot of complications with root canals...Im so scared. I want to know if it Is normal to feel nauseous ? Im taking amoxicillin 3 times a day I started on Monday and still taking them
Tue, 5 Mar 2013
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication
Dentist 's  Response
hello and welcome,

Local anesthetics when administered in the blood circulation may produce serious systemic complications.

As you have mentioned you have swallowed little amount of the anesthetic solution ,nothing to worry it dissolves in the saliva and its effect is minimized , You may feel nauseous because of the bitter taste thats all dont worry.

There is no chance of complication since the amount was small. visit your dentist nad get the root canal treatment completed.

take care.
I find this answer helpful

2 Doctors agree with this answer

Dentist Dr. Bindiya Bhaskar's  Response
hello and welcome,

Root canal treatment is carried out under local anaesthesia to relieve pain while removing infected vital pulp.

The complication associated with RCT, depends on the case.
Usually,during this treatment,fever,headache,swelling,nausea commonly occurs.
Ingestion of a small quantity of local anaesthtic solution is not hazardous.

The complication post-rct is usually less severe,if the procedure is carried out properly.

Trust on your dentist and hope for the best.
Nauseous feeling can be suppressed using anti-emetics.

TAKE CARE.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

i had root treatment yesterday, i now have a swelling in my jaw area, sort of underneath where the dentist injected anesthetic into the gum. I was originally at dentist on wed, had to go to emergency dentist last night as the pain was just unbearable, is the swelling anything to be worried about

doctor1 MD

is root canal treatment dangerous?

doctor1 MD

Hi I recently went for root canal treatment at a clinic. My question is what are the chances of getting HIV infection during this treatment. As we know during root canal dentist uses a airblow pipe , and lot of small sharp needle like instruments to clean the cavity. Do all of those sharp pins instruments sterilized or every time new set of pins are used.

Recent questions on  Nausea

doctor1 MD

Hello, Since Monday i have been feeling sick, have a sore lower back, feel dizzy a lot of the time and have been crying a lot for no reason. I am due on my period this week i don t think i could be pregnant as i have been taking the pill . My periods usually are no cause for concern at all. I still have an appetite and have been eating well when the nausea settles down, it doesn t take long for it to come back though. Do you know what this could be? Should i go see a doctor? Thank you Becky

doctor1 MD

Hi. I am 20, female with the height of 1.66m and weighing at 66kg. For the past two weeks, I had a low intake of food because everytime after I ate, I feel nausea . Recently, the nausea got worst. At times, I had constipation and at times, I had diarrhea . Also, at certain irregular times of the day, in the middle of my chest , I will feel sudden tightness for seconds. Also, abdominal tightness. Lastly, I am always feeling giddy nowadays. I do have gastric pain at times too. What s wrong?

doctor1 MD

My stool was like a tan color with mucus like stuff. I am lactose intolerant so not sure if that is part of it, since I had consumed a lot of dairy prior to that, with the use of Lactaid pills. Then a few days later it switched to diarrhea on and off with my stomach hurting and nausea. Now the diarrhea has stopped but my stools are still very soft, but very dark in color. What do you think this means?? Help!

doctor1 MD

My son is 14 and has chronic diarrhea . I know is lactose intolerant but the diarrhea is pretty much every day. He also has bouts of nausea . About once a month he will wake me out of a dead sleep at night and say he feels like he is going to throw up. I m so frustrated and don t know what to do. I always think its the flu , but I know that can t be every month. Please help!

doctor1 MD

pristiq desvenlafaxine 100 mg and sandomigran 500 mcg what side effects can there be

doctor1 MD

I have diverticulitis attack at the moment. I have pain and nausea . What can I eat or drink?

doctor1 MD

I am taking 4mg of naltrexone at night . It has started to strenghthen me. I have the coxsackie virus. I have taken LDN for two months. I am concerned about side effects in the future. I have had the virus for 18 years and each time it erupts it...